MAUDE Adverse Event Report: KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

KINETIC CONCEPTS, INC ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number RTMGSM01/US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged bleeding event is related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.Multiple unsuccessful attempts have been made to obtain additional clinical information.A device evaluation is pending completion.Device labeling, available in print and online, states: contraindications: do not place foam dressings of the v.A.C.® therapy system directly in contact with exposed blood vessels, anastomotic sites, organs, or nerves.Warnings: bleeding: with or without using v.A.C.® therapy, certain patients are at high risk of bleeding complications.The following types of patients are at increased risk of bleeding, which, if uncontrolled, could be potentially fatal: · patients who have weakened or friable blood vessels or organs in or around the wound as a result of, but not limited to: · suturing of the blood vessel (native anastomosis or grafts) / organ · infection · trauma · radiation · patients without adequate wound hemostasis · patients who have been administered anticoagulants or platelet aggregation inhibitors · patients who do not have adequate tissue coverage over vascular structures.If v.A.C.® therapy is prescribed for patients who have an increased risk of bleeding complications, they should be treated and monitored in a care setting deemed appropriate by the treating physician.If active bleeding develops suddenly or in large amounts during v.A.C.® therapy, or if frank (bright red) blood is seen in the tubing or in the canister, immediately stop v.A.C.® therapy, leave dressing in place, take measures to stop the bleeding and seek immediate medical assistance.The v.A.C.® therapy units and dressings should not be used to prevent, minimize or stop vascular bleeding.Protect vessels and organs: all exposed or superficial vessels and organs in or around the wound must be completely covered and protected prior to the administration of v.A.C.® therapy.Always ensure that v.A.C.® foam dressings do not come in contact with vessels or organs.Use a thick layer of natural tissue should provide the most effective protection.If a thick layer of natural tissue is not available or is not surgically possible, multiple layers of non-adherent dressing material may be considered as an alternative, if deemed by the treating physician to provide a complete protective barrier.If using non-adherent materials, ensure they are secured in a manner that will maintain their protective position throughout therapy.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.
 
Event or Problem Description
On 23-jan-2026, the following information was provided by the patient: the wound was cauterized by the surgeon allegedly due to bleeding during an appointment on (b)(6) 2026.V.A.C.® therapy was placed on a brief hold.The activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring was reapplied on (b)(6) 2026.No additional information was provided.A device evaluation of the activ.A.C.¿ ion progress¿ remote therapy monitoring system is pending completion.
 
Event or Problem Description
On (b)(6) 2026, a device evaluation of the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring was completed by solventum quality engineering.On (b)(6) 2026, the device was tested per quality control procedure by solventum service center, and the device passed the quality control checks and met specifications prior to patient placement.On (b)(6) 2026, the device was placed with the patient.On (b)(6) 2026, the device was tested per quality control procedure by a solventum service center and the device passed and met specifications after patient placement.Inspection and testing of the device did not reveal any evidence of an operational malfunction with the unit.
 
Additional Manufacturer Narrative
Based on the additional information regarding the device, it cannot be determined that the alleged bleeding event is related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.The device passed quality control checks and met specifications before and after patient placement.

Brand Name
ACTIV.A.C.¿ THERAPY SYSTEM WITH ION PROGRESS¿ REMOTE THERAPY MONITORING
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
2103743188
MDR Report Key24400459
Report Number3009897021-2026-00004
Device Sequence Number8132789
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public0100849554005600
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN 5MG PO BID.; ASPIRIN81MG PO DAILY.; ATORVASTATIN 40MG 1 TAB PO QHS.; BUPROPION 75MG PO DAILY.; DULOXETINE 60MG PO QHS.; GABAPENTIN 300MG 3 CAPS PO QHS.; LANTUS 25 UNITS SQ BID.; METOPROLOL TARTRATE 25MG 1/2 TAB PO QHS.; NOVOLOG SQ PER SLIDING SCALE TID.; OMEPRAZOLE 40MG PO QD.; TIZANIDINE 4MG PO BID.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale